Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 7, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Apr 10, 2009, 3:12 PM CDT for 8 counties in Tennessee. It was in force for 48 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2009, 3:12 PM CDT (20:12 UTC)
- Expired
- Apr 10, 2009, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Bradley County, TN, Hamilton County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Rhea County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 3:20 PM CDT | TORNADO | Sale Creek, TN | POSSIBLE TORNADO. 2 AREAS OF TREES DOWN. FIRST AREA HAS 150 TREES DOWN. SECOND HAS A DAMAGE PATH OF 1000 FEET IN LENGTH. 1 HOME DAMAGED. |
| Apr 10, 3:25 PM CDT | TSTM WND GST 0 | 5 Nw Soddy-Daisy, TN | ESTIMATED 65 MPH WIND. |
| Apr 10, 3:25 PM CDT | TSTM WND GST 65 | 5 Nw Soddy-Daisy, TN | |
| Apr 10, 3:30 PM CDT | TSTM WND DMG | 8 N Soddy-Daisy, TN | ROOF OFF HOUSE IN SALE CREEK. |
| Apr 10, 3:30 PM CDT | TSTM WND DMG | Sale Creek, TN | ROOF OF HOUSE. |
| Apr 10, 3:35 PM CDT | HAIL 0.75 | 10 Nnw Cleveland, TN | |
| Apr 10, 3:45 PM CDT | TORNADO | 1 N Calhoun, TN | SEVERAL HOMES DAMAGED. |
| Apr 10, 3:50 PM CDT | TSTM WND DMG | Cleveland, TN | SEVERAL TREES DOWN AND MINOR ROOF DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 11:23 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMRX 102012 TORMRX TNC007-011-065-107-115-121-143-153-102100- /O.NEW.KMRX.TO.W.0007.090410T2012Z-090410T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 412 PM EDT FRI APR 10 2009 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * TORNADO WARNING FOR... EXTREME SOUTHERN BLEDSOE COUNTY IN EAST TENNESSEE... BRADLEY COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITY OF CLEVELAND... HAMILTON COUNTY IN EAST TENNESSEE... EXTREME EASTERN MARION COUNTY IN EAST TENNESSEE... MCMINN COUNTY IN EAST TENNESSEE... MEIGS COUNTY IN EAST TENNESSEE... EXTREME SOUTHERN RHEA COUNTY IN EAST TENNESSEE... EXTREME EASTERN SEQUATCHIE COUNTY IN EAST TENNESSEE... * UNTIL 500 PM EDT/400 PM CDT/ * AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO STORMS WITH POSSIBLE TORNADOES 12 MILES WEST OF SODDY-DAISY AND 9 MILES NORTHWEST OF SIGNAL MOUNTAIN...OR NEAR DUNLAP TO 12 MILES SOUTHWEST OF DUNLAP...MOVING EAST AT 45 MPH. * TORNADO PRODUCING STORMS WILL BE NEAR... SIGNAL MOUNTAIN BY 420 PM EDT... SODDY-DAISY BY 430 PM EDT... HARRISON BY 435 PM EDT... CLEVELAND BY 450 PM EDT... CHARLESTON BY 455 PM EDT... THESE ARE DANGEROUS STORMS TAKE COVER IMMEDIATELY PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THIS EVENING FOR SOUTHEAST TENNESSEE. && LAT...LON 3549 8463 3510 8485 3511 8540 3547 8518 TIME...MOT...LOC 2011Z 265DEG 41KT 3532 8535 3521 8544 $$ DMG
2 follow-up statements
000 WWUS54 KMRX 102026 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 426 PM EDT FRI APR 10 2009 TNC007-011-065-107-115-121-143-153-102100- /O.CON.KMRX.TO.W.0007.000000T0000Z-090410T2100Z/ RHEA TN-BLEDSOE TN-MEIGS TN-MCMINN TN-SEQUATCHIE TN-HAMILTON TN- BRADLEY TN-MARION TN- 426 PM EDT FRI APR 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT/400 PM CDT/ FOR EXTREME EASTERN MARION...BRADLEY...HAMILTON...EXTREME EASTERN SEQUATCHIE...MCMINN...MEIGS...EXTREME SOUTHERN BLEDSOE AND EXTREME SOUTHERN RHEA COUNTIES... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE TWO STORMS WITH POSSIBLE TORNADOES NEAR SALE CREEK TO MIDDLE VALLEY...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF DAYTON TO 8 MILES NORTH OF CHATTANOOGA...MOVING EAST AT 45 MPH. TORNADO PRODUCING STORMS WILL BE NEAR... GRAYSVILLE...SODDY-DAISY...SALE CREEK AND MIDDLE VALLEY BY 430 PM EDT... SHADY GROVE AND BIRCHWOOD BY 435 PM EDT... MCDONALD AND BIG SPRING BY 445 PM EDT... WATERVILLE AND HOPEWELL BY 450 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THIS EVENING SOUTHEAST TENNESSEE. && LAT...LON 3549 8463 3510 8485 3511 8540 3547 8518 TIME...MOT...LOC 2025Z 265DEG 41KT 3541 8514 3519 8526 $$ DMG
000 WWUS54 KMRX 102045 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 445 PM EDT FRI APR 10 2009 TNC007-011-065-107-115-121-143-153-102100- /O.CON.KMRX.TO.W.0007.000000T0000Z-090410T2100Z/ RHEA TN-BLEDSOE TN-MEIGS TN-MCMINN TN-SEQUATCHIE TN-HAMILTON TN- BRADLEY TN-MARION TN- 445 PM EDT FRI APR 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT/400 PM CDT/ FOR EXTREME EASTERN MARION...BRADLEY...HAMILTON...EXTREME EASTERN SEQUATCHIE...MCMINN...MEIGS...EXTREME SOUTHERN BLEDSOE AND EXTREME SOUTHERN RHEA COUNTIES... AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE TWO STORMS WITH POSSIBLE TORNADOES. THESE TORNADO PRODUCING STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HILLSVIEW TO MCDONALD...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF DECATUR TO 6 MILES WEST OF CLEVELAND...MOVING EAST AT 45 MPH. TORNADO PRODUCING STORMS WILL BE NEAR... WATERVILLE...TASSO...CLEVELAND AND CHARLESTON BY 450 PM EDT... RICEVILLE BY 455 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR A STORM SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE STRUCTURE IN AN INTERIOR HALLWAY...ROOM OR CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING/700 PM CDT FRIDAY EVENING/ FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE. && LAT...LON 3549 8463 3510 8485 3511 8540 3547 8518 TIME...MOT...LOC 2043Z 265DEG 41KT 3538 8482 3517 8494 $$ TD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 10, 1:25 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 10, 1:25 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 225 PM EDT FRI APR 10 2009 .SHORT TERM...(TONIGHT)...BROKEN LINE OF THUNDERSTORMS APPROACHING...AND WITH SIGNIFICANT CAPE AND LOW LEVEL WIND SHEAR...STILL EXPECTING SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF TORNADOES THIS AFTERNOON INTO EARLY EVENING. ONCE THE COLD FRONT PASSES...SHOULD HAVE SOME SHOWERS LINGERING...ESPECIALLY NORTH...AND LOW CLOUDS MOVING IN. WILL NOT STRAY FROM MAV TEMPS FOR TONIGHT. .LONG TERM...(SATURDAY THROUGH FRIDAY)...RATHER UNSETTLED WEATHER REGIME IN THE OFFING FOR THE LONG TERM AFTER A MAINLY DRY WEEKEND. NEXT IN A SERIES OF SYSTEMS APPROACHES BY EARLY MONDAY. THIS DOES NOT APPEAR TO BE A SEVERE WEATHER THREAT AT THIS TIME AS INSTABILITY IS DECIDEDLY LACKING PER MODEL FORECAST SOUNDINGS. HOWEVER...UPPER CLOSED LOW ASSOCIATED WITH THIS EVENT WILL ONLY SLOWLY DRIFT EASTWARD RESULTING IN THE PERSISTENCE OF SCATTERED PRECIP INTO WEDNESDAY. BRIEF DRY PERIOD EXPECTED WEDNESDAY NIGHT BEFORE THE NEXT SYSTEM APPROACHES ON THURSDAY. FOR TEMPS..GENERALLY ONLY TWEAKED PRECEDING GRIDS/FORECAST AS THEY APPEARED REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 51 65 43 72 53 / 50 10 0 0 60 KNOXVILLE MCGHEE TYSON AIRPORT, TN 50 62 40 69 47 / 80 10 0 0 30 OAK RIDGE, TN 51 62 39 69 48 / 70 10 0 0 30 TRI CITIES AIRPORT, TN 49 59 36 67 42 / 90 20 0 0 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW/LCM
Hazardous weather outlook, Apr 10, 2:20 AM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 320 AM EDT FRI APR 10 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 320 AM EDT FRI APR 10 2009 /220 AM CDT FRI APR 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE..CENTRAL KENTUCKY...AND NORTHERN ALABAMA EARLY THIS AFTERNOON...THEN MOVE EAST ACROSS THE REGION. THE GREATEST THREAT FOR SEVERE STORMS WILL BE BETWEEN 4 AND 10 PM TODAY WITH THE MAIN CONCERN BEING LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 10, 9:37 AM CDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1037 AM EDT FRI APR 10 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-102000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 1037 AM EDT FRI APR 10 2009 /937 AM CDT FRI APR 10 2009/ ...A SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND EVENING... A LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE LOWER OHIO AND TENNESSEE VALLEYS TODAY. GUSTY SOUTH AND SOUTHWEST WINDS AHEAD OF THIS SYSTEM WILL HELP TO BRING WARM AND MOIST AIR INTO THE REGION TODAY. AN AREA OF SHOWERS AND THUNDERSTORMS HAS ALREADY MOVED THROUGH THE AREA THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS CAN STILL BE EXPECTED THROUGH THE EARLY AFTERNOON...THEN MORE NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE IN BY LATE AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE REGION THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED WITH THESE SEVERE STORMS...AND TORNADOES WILL ALSO BE POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE TELEVISION OR RADIO STATIONS...FOR LATER STATEMENTS AND FORECASTS ON THIS POTENTIAL SEVERE WEATHER OUTBREAK.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 5:03 AM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more | 42 min |
| Apr 10, 2:28 PM CDT | Tornado Warning | MRX | Marion | 47 min |
| Apr 10, 2:43 PM CDT | Tornado Warning | MRX | Bledsoe, Sequatchie | 47 min |
| Apr 10, 2:54 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 51 min |
| Apr 10, 3:03 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 42 min |
| Apr 10, 3:24 PM CDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Union | 36 min |
| Apr 10, 3:27 PM CDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 48 min |
| Apr 10, 3:37 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, McMinn, Meigs and 3 more | 53 min |
| Apr 10, 3:43 PM CDT | Tornado Warning | MRX | Bradley, Hamilton, McMinn, Monroe, Polk | 62 min |
| Apr 10, 3:45 PM CDT | Tornado Warning | MRX | Anderson, Knox, Loudon, Roane | 60 min |
| Apr 10, 3:56 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 34 min |
| Apr 10, 4:18 PM CDT | Tornado Warning | MRX | Hancock | 42 min |
| Apr 10, 4:26 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 64 min |
| Apr 10, 4:32 PM CDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Jefferson, Knox, Union | 28 min |
| Apr 10, 5:03 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more | 34 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.